TMJ disorder and Prozac
Since taking Prozac for over 6 months now my TMJ problems have gotten a lot worse. I began Prozac in March 2012 and the bruxism got so bad that I bit through an athletic mouth guard that I had been wearing at night for many years. Then in October 2012 I was biting into an apple and severe pain hit and I could tell immediately that something was not right in my left jaw joint. It went out of joint. I guess it popped back into place but I have had trouble and pain with it ever since. It wasn't until a few months after this happened that I was reading further about the side effects of Prozac when I discovered that there is a connection between the two. Finally just about 1 month ago I decided to go off of the Prozac to see if my jaw could improve. It has made some improvement but it isn't healed completely. Now I really need to go back on the Prozac even though I only take the smallest dosage (10 mg), for PMDD (premenstrual dysphoric disorder). Does anyone have any experience with this and recommend another antidepressant? I also have MdDS (Mal de Debarquement Syndrome) and the withdrawals from Prozac cause dizziness and I already have enough dizziness with the MdDS. Yes, I like to go for the odd disorders that there's little research about.
Re: TMJ disorder and Prozac
have you talked to your doctor about your meds?
I was a prozac a long time ago and it made me a bit jittery.
I was on welbutrin not too long ago and it definitely disrupted my sleep; and when I don't sleep well I clench more and that makes my TMJ worse.
There maybe other antidepressants that you can take or perhaps you can take something in addition to help you sleep at night.
|All times are GMT -7. The time now is 01:10 AM.|